Ask a Dog Question, Get an Answer ASAP!
Hello Sue, I'm Dr. Deb and I'll do my best to help you today.I'm sorry that Lady was ill soon after you gave her liquid Drontal; I'm assuming you mean she vomited.This particular drug has two ingredients....Pyrantal Paomate and Praziquantel...which most dogs tolerate very well.However, either one of them can cause vomiting as a possible side effect. Additional side effects which can be seen with Praziquantel are anorexia, lethargy, or diarrhea.If she vomited, she may continue to be nauseous for a little while longer. If so, you can give her Famotidine although it may be difficult to find in the UK. The dose would be 0.25 mg/lb twice a day.Another option would be Omeprazole; the dose would be 0.25 -0.5 mg/lb once a day.I wouldn't feed her for several hours; just give everything a chance to settle down. Then a bland diet of boiled chicken and rice could be fed.
I'm not a huge fan of coincidence so Drontal has to be considered a likely cause of her not feeling well, but given her age, there are other possible causes, too, such as dietary indiscretion or viral/bacterial infections or a foreign body. Therefore, is she continues to vomit or becomes lethargic or is painful/uncomfortable when you press on her abdomen or doesn't want to eat, then you might want to have her seen. I hope this helps. Deb